Ohio, 2007

Flooding and Hail in Ohio, March 14 to 15, 2007

March 14 to 15, 2007 · NWS PBZ · 10 events in 9 counties and zones

A strong cold front produced severe weather across portions of Western Pennsylvania, Southeast Ohio, and Northern West Virginia. As low pressure slowly moved east of the region, heavy rains with some snow melt then caused flooding of some streams and creeks.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

A strong cold front produced severe weather across portions of Western Pennsylvania, Southeast Ohio, and Northern West Virginia. As low pressure slowly moved east of the region, heavy rains with some snow melt then caused flooding of some streams and creeks.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 14, 2:54 PM EST, 4 hours 21 minutes earlier.

Area forecast discussion, Mar 14, 2:54 PM EST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
354 PM EDT WED MAR 14 2007

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
BACK EDGE OF AREA OF RAIN SHOWERS ASSOCIATED WITH SHORTWAVE TROUGH
CONTINUES TO MOVE EAST INTO CENTRAL PA THIS AFTERNOON. EXPECT A
BREAK FROM PRECIPITATION THROUGH EARLY THIS EVENING...THEN FRONTAL
BOUNDARY WILL PUSH SOUTHEAST INTO THE FORECAST AREA LATER TONIGHT
AND EARLY THURSDAY. EXPECT PRECIPITATION WITH FRONT TO MOVE BACK
INTO REGION BY LATE TONIGHT. SO WILL KEEP POPS CATEGORICAL FOR
MAINLY LATER TONIGHT AND THEN LIKELY NORTHWEST AND CATEGORICAL SOUTH
AND EAST THURSDAY.

PRECIPITATION AMOUNTS BASED LARGELY ON HPC QPF GUIDANCE. SITUATION
TO BE MONITORED CLOSELY AS 24H RAIN AMOUNTS OVER 1.5 INCHES MAY
CAUSE FLOODING CONCERNS ON SMALL STREAMS THURSDAY AND LARGER RIVERS
INTO THE WEEKEND.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
GFS AND ECMWF MODEL RUNS BOTH SHOW THE PASSAGE OF A COLD UPPER
TROUGH THROUGH THE UPPER OHIO VALLEY FRIDAY INTO SUNDAY. THIS CAN
RESULT IN COLD CLOUDY CONDITIONS THIS WEEKEND WITH POSSIBLY FLURRIES
OR LIGHT SNOW SHOWERS. AS THE UPPER FLOW BECOMES MORE ZONAL (WEST TO
EAST) EARLY NEXT WEEK, TEMPERATURES WILL RETURN TO SEASONABLE VALUES
AS INDICATED BY HPC AND GFS MOS GUIDANCE. ANY PRECIPITATION EVENTS
WILL BE LIGHT ALBEIT DIFFICULT TO TIME IN THE FAST FLOW.

&&

.AVIATION /20Z-18Z/...
BACK EDGE OF AREA OF RAIN SHOWERS ASSOCIATED WITH SHORTWAVE TROUGH
CONTINUES TO MOVE EAST INTO CENTRAL PA. BEHIND THIS AREA OF
PRECIPITATION EXPECT GENERALLY MVFR CEILINGS AND VISIBILITIES
THROUGH EARLY THIS EVENING ALONG WITH AREAS OF IFR CEILINGS LATE
THIS AFTERNOON.

FRONTAL BOUNDARY WILL PUSH SOUTHEAST INTO THE FORECAST AREA LATER
TONIGHT AND EARLY THURSDAY. EXPECT PRECIPITATION WITH FRONT TO MOVE
BACK INTO REGION MAINLY BETWEEN 04Z-08Z TONIGHT. PREDOMINATELY MVFR
CONDITIONS SHOULD LOWER TO IFR IN RAIN AND FOG AT NORTHERN TERMINALS
AFTER 09Z AND FAR SOUTHERN TERMINALS AFTER 13Z THURSDAY.

SOUTHWEST LOW LEVEL FLOW WILL BECOME NORTHWEST BY LATE
TONIGHT...THEN NORTHERLY THURSDAY MORNING AS FRONT MOVES THROUGH
REGION.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&

14/11/14/
Hazardous weather outlook, Mar 14, 3:10 AM EST, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
410 AM EDT WED MAR 14 2007

OHZ039>041-048>050-057-058-PAZ007-013-150815-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-MERCER-LAWRENCE-
410 AM EDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AS A COLD FRONT
PUSHES DOWN FROM THE NORTH. THE PRIMARY SEVERE WEATHER THREAT IS
DAMAGING WINDS...HOWEVER EMBEDDED SUPERCELL STRUCTURES SUPPORT A
HAIL/ISOLATED TORNADO THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT ANY WIND DAMAGE AND HAIL STONES ONE HALF
INCH OR LARGER.

MDZ001-OHZ059-068-069-PAZ008-009-014>016-020>023-029>032-
WVZ001>004-012-021>023-041-150815-
GARRETT-BELMONT-NOBLE-MONROE-VENANGO-FOREST-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-PRESTON-TUCKER-
410 AM EDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Mar 14, 3:19 PM EST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
419 PM EDT WED MAR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      10 W PLEASANTVILLE      41.59N 79.77W
03/14/2007                   VENANGO            PA   EMERGENCY MNGR

            ROAD FLOODING NEAR CHAPMANVILLE AND OTHER LOCATIONS IN
            PLUM...CORNPLANTER...AND CHERRYTREE TOWNSHIPS INCLUDING
            SR 227 AND BUXTON RD.

&&

LGIORDAN
Special weather statement, Mar 14, 6:13 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
713 PM EDT WED MAR 14 2007

OHZ068-150015-
NOBLE OH-
713 PM EDT WED MAR 14 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
NOBLE...

AT 707 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF BELLE
VALLEY...MOVING EAST AT 30 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING HAIL AND WIND GUSTS TO 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BELLE VALLEY...CALDWELL...DUDLEY...SARAHSVILLE AND WOLF RUN STATE
  PARK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Mar 14, 6:39 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
739 PM EDT WED MAR 14 2007

OHZ059-069-150045-
BELMONT OH-MONROE OH-
739 PM EDT WED MAR 14 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MONROE AND BELMONT...

AT 732 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 12 MILES WEST OF WOODSFIELD...OR ABOUT
OVER SUMMERFIELD...MOVING EAST AT 30 MPH. THE STORMS HAVE THE
POTENTIAL TO PRODUCE HAIL AND WIND GUSTS OVER 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ALLEDONIA...ANTIOCH...BARKCAMP STATE PARK...BARNESVILLE...
  BENWOOD...BETHESDA...CAMERON...GRAYSVILLE...ROUND BOTTOM...SOMERTON
  AND WOODSFIELD

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Mar 14, 7:04 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
804 PM EDT WED MAR 14 2007

OHZ059-150100-
BELMONT OH-
804 PM EDT WED MAR 14 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
BELMONT...

AT 759 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES NORTHEAST OF SOMERTON...MOVING
NORTHEAST AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HAIL AND
WIND GUSTS IN EXCESS OF 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ALLEDONIA...BARKCAMP STATE PARK...BARNESVILLE...BETHESDA...SAINT
  CLAIRSVILLE AND SOMERTON

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The radar

The Pittsburgh radar (KPBZ), 141 km away, was scanning. The volume nearest the first event began at 00:15 UTC.

Open the radar archive at this moment

Event by event

7 flood, 2 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Noble

When
March 14, 7:15 PM EST
Where
Noble County, Caldwell
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.750, -81.520

Law enforcement reported trees down in Caldwell.

Hail, Monroe

When
March 14, 7:25 PM EST
Where
Monroe County, Woodsfield
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
39.770, -81.120

One inch hail reported in Woodsfield.

Hail, Belmont

When
March 14, 7:40 PM EST
Where
Belmont County, Bridgeport
Measured
1 in hail
Reported by
Public
Coordinates
40.070, -80.750

Public reported one inch hail in Bridgeport.

Flood, Belmont

When
March 15, 3:49 AM EST to 6:30 AM EST
Where
Belmont County, Shadyside
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.970, -80.750

A trained spotter reported County RD 54 and Pipe Creek RD flooded.

Flood, Coshocton

When
March 15, 8:00 AM EST to 3:00 PM EST
Where
Coshocton County, Coshocton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.270, -81.850

Law enforcement reported numerous roads closed due to flooding.

Flood, Guernsey

When
March 15, 8:00 AM EST to 3:00 PM EST
Where
Guernsey County, Cambridge
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.030, -81.600

Numerous roads flooded across the county due to heavy rains.

Flood, Muskingum

When
March 15, 8:10 AM EST to 3:00 PM EST
Where
Muskingum County, (Zzv)zanesville Muni
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.950, -81.900

Law enforcement reported flooding of small streams, creeks and secondary roads across the county.

Flood, Tuscarawas

When
March 15, 8:30 AM EST to 3:00 PM EST
Where
Tuscarawas County, Uhrichsville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.400, -81.330

Numerous roads flooded across the county.

Flood, Harrison

When
March 15, 9:00 AM EST to 2:30 PM EST
Where
Harrison County, Scio
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.400, -81.080

Numerous roads closed due to flooding.

Flood, Jefferson

When
March 15, 1:45 PM EST to 8:00 PM EST
Where
Jefferson County, Rayland
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.180, -80.680

Numerous roads closed due to flooding across the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20321, 20320, 20322, 20323, 20324, 20325, 20326, 20327, 20328, 20329.